Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cardiology. 1981;67(3):180-9.

Syndrome of severe bradycardia and hypotension following sublingual nitroglycerin administration.

Abstract

Severe bradycardia associated with profound systemic arterial hypotension was observed in 3 patients following sublingual nitroglycerin administration. All patients had clinical evidence of active ischemic heart disease. In 1 patient, third-degree heart block was observed several hours later, requiring pacemaker therapy. Radionuclide ventriculography in 1 patient during the bradycardia revealed no significant change in regional wall motion or in left or right ventricular ejection fraction. Review of the literature shows no consistent predictors as to which patients are at risk for developing this syndrome. Possible pathophysiologic mechanisms are discussed. These case reports illustrate an unpredictable and serious complication of nitroglycerin administration, and emphasize the need for caution in use of this drug for ischemic heart disease.

PMID:
6791824
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk